Alert archive / Kentucky / Wind Advisories in 2023

Wind Advisory 3, NWS Jackson, KY

February 8, 202333 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 8, 2023, 4:40 AM EST for 33 counties in Kentucky. It took effect at Feb 9, 2023, 4:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 4:40 AM EST (09:40 UTC)
In effect from
Feb 9, 2023, 4:00 AM EST
Expired
Feb 9, 2023, 7:00 PM EST
In force
15 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS73 KJKL 080940
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
440 AM EST Wed Feb 8 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081800-
/O.NEW.KJKL.WI.Y.0003.230209T0600Z-230210T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
440 AM EST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From 1 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong and gusty winds will begin to affect
  the area late tonight and will last through the day on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AR
5 follow-up statements
356 
WWUS73 KJKL 081755
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1255 PM EST Wed Feb 8 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090900-
/O.EXT.KJKL.WI.Y.0003.230209T0900Z-230210T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1255 PM EST Wed Feb 8 2023

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY...

* WHAT...South to southwest winds of 15 to 25 mph with gusts of 35
  to 45 mph are expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From 4 AM to 7 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

GEOGERIAN
915 
WWUS73 KJKL 090855
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
355 AM EST Thu Feb 9 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091700-
/O.CON.KJKL.WI.Y.0003.230209T0900Z-230210T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
355 AM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 35 to 45 mph 
  expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AR
444 
WWUS73 KJKL 091647
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1147 AM EST Thu Feb 9 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100000-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-230210T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1147 AM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 35 to 45 mph
  will continue through early this evening. 

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
252 
WWUS73 KJKL 092114
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
414 PM EST Thu Feb 9 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100000-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-230210T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
414 PM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest winds of 15 to 25 mph with gusts of 35 to 45 
  mph will continue through early this evening.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and some power outages may result.

* ADDITIONAL DETAILS...The strong winds will also bring an
  increased threat of wildfires. Avoid outdoor burning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
799 
WWUS73 KJKL 100002
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
702 PM EST Thu Feb 9 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100115-
/O.EXP.KJKL.WI.Y.0003.000000T0000Z-230210T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
702 PM EST Thu Feb 9 2023

...WIND ADVISORY HAS EXPIRED...

Wind gusts have diminished below Wind Advisory criteria. However,
winds will remain gusty at times through late this evening.

$$

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 8, 12:25 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 8, 12:25 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1225 AM EST Wed Feb 8 2023

.UPDATE...
Issued at 1115 PM EST TUE FEB 7 2023

The wavy front has slipped into the northern parts of the JKL CWA
with a few light showers moving east along it. Have made some
minor adjustments to PoPs per these radar trends and the latest
CAM solutions. Did also include the current obs and trends for
the T/Td/Sky grids with this update. These adjustments have been
sent to the NDFD and web servers along with a forthcoming
freshening of the zones and SAFs.

UPDATE Issued at 645 PM EST TUE FEB 7 2023

23Z sfc analysis shows a wavy cold front settling into the eastern
part of the state as it crosses south from the Ohio River and
will drop into the JKL CWA through tonight. The thicker and lower
clouds are found close to this boundary with high clouds
elsewhere. The front is also bringing a few light showers to the
region, likewise slipping into our area this evening and
overnight. Currently, temperatures vary from the lower 60s on the
ridges and in the more open areas to the lower 50s in some of the
sheltered eastern valleys. Meanwhile, amid southwest winds of 5 to
10 mph and occasional higher gusts, dewpoints range from the mid
30s in the east to the mid 40s in the west. Aside from the brief
ridge to valley differences this evening, the forecast is on track
so have mainly just included the latest obs and trends for the
T/Td/Sky grids along with incorporating the latest CAMs trends for
the PoPs and Wx. These updates have been sent to the NDFD and web
servers.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 350 PM EST TUE FEB 7 2023

The latest surface analysis shows a cold front draped west of the
Commonwealth through the center of the Ohio Valley and into the
Mississippi Valley. Surface high pressure sits off the coast of the
Carolinas which is helping increase the pressure gradient across
the area, producing some gusty southwest winds. Clouds will continue
to thicken as the cold front inches closer this evening and into the
overnight. The front will stall out over eastern Kentucky late
tonight and will bring light rain to the area which will move in
from the northwest. Lows will fall into the 40s.

A lull in precipitation is expected tomorrow morning and into early
Wednesday afternoon. A strong positively tilted short wave trough
located across the southern Plains will gradually become more
negatively tilted tonight and into tomorrow. This will support a
developing surface low across central Texas. The short wave and
surface low will then track northeast which will lift the stalled
cold front back toward the north as a warm front Wednesday
afternoon. The surface low will deepen as it progresses through the
Mississippi and Ohio Valleys which will help increase moist,
southerly flow ahead of the cold front. Winds wednesday night will
increase to 15-20 mph with gusts upward of 30 mph. Rain chances will
also be on the increase late Wednesday afternoon into the evening
with the best chance for precip toward the end of the short term
period. Tomorrow will not be as warm but will remain mild in the mid
50s to low 60s and over night lows in the low to mid 50s.

.LONG TERM...(Thursday through Tuesday)
Issued at 456 PM EST TUE FEB 7 2023

Key points:

*Rain chances will be likely Thursday morning as a frontal system
moves through Kentucky.
*Strong winds will also be likely during the day Thursday behind the
frontal system, with gusts up to 40 mph possible.
*Quite a bit of model uncertainty as we head towards the end of the
week and an upper low passes near the state.
*Light snow will be possible on the back edge of this second system
Friday night into Saturday morning

Widespread rain will start off the forecast period Thursday morning,
as a strong low pressure system moves from NW to NE of Kentucky,
dragging a cold front eastward through the state during the day. All
models actually show the coverage dissipating as the system heads
farther east towards our CWA, and becomes more displaced from the
parent low, which will be over the Upper Great Lakes by 0Z Friday.
The models also agree that precip will have exited the state to the
southeast between 6 and 12Z Friday. Before the front moves through,
however, strong SW flow and WAA will help to boost temps well into
the mid and upper 60s during the day Thursday. Soundings show very
good mixing, and a strong low level jet moving across the region
during the day...not to mention a developing upper level jet streak
aloft as well. With rain ongoing, and an approaching front, it's
very possible for these stronger winds to reach the surface. The NBM
has been notoriously high for sustained winds lately, so did knock
them down a bit. But the gusts were fairly on track after some minor
adjustments. Expect sustained winds between 20 and 25mph in most
locations, with gusts between 30 and 40mph throughout the day. More
than likely we will need to post some headlines for the wind
concerns Thursday, but it's still Day 3, so ultimately it was
decided (along with neighboring offices) to hold off on posting
anything just yet, as there is still some time for fluctuations in
the forecast.

By Thursday night into Friday, high pressure will move in across the
state, helping to dampen winds somewhat (the low level jet will
shift east of the state). However, we won't lose that strong SW flow
aloft. A strong upper level ridge will be in place across the
Caribbean, and an upper low/digging trough will move into the Plains
and Mississippi Valley. Our placement between these two systems will
keep amplified flow across the region. Despite a cold front having
moved through, temperatures on Friday will still be well above
normal for this time of year - with highs in the mid 50s.

Friday is also when some of the model disagreements and trends start
to come into play. Yesterday, the NBM wanted to shift the exited
cold front to our SE back northward, bringing a renewed area of
precip into the southeast CWA during the day. Meanwhile,
deterministic models showed Kentucky remaining dry, with the
exited front stalled well to our SE as it was unable to overcome
the strong subsidence it was moving towards. The upper level low
and trough across the Mississippi Valley is projected to shift
east, creating a weak surface low and an area of precip which will
move across the state Friday night into Saturday. Granted there
is quite a bit of fluctuation in the placement and timing of the
models between 24- hours ago and now, but there is persistence in
this precip moving into the state Friday night. However,
yesterday, the NBM ignored this system completely, with no precip
expected. Thankfully, as of today's NBM run, it is finally
starting to pick up on this system moving in from the west - even
if it is just scattered pops at this point. It's also starting to
pick up on the drier trend for Friday, rather than the exited
front moving back northward. It's not perfect
- but it's trending. There is still some slight chances across
portions of the CWA via the NBM Friday, especially in the high
terrain, and it shows chance pops pushing back in from the west
Friday night instead of from the east. But given that it's Day 4,
expect that models will continue to come into better agreement, as
will the NBM - so didn't alter pops too much for Friday into Friday
night.

By late Friday night into Saturday morning, the ECMWF has the upper
level low right overtop of Kentucky, with a strong surge of N to S
flow filtering in just behind. This will be the first true push of
cold air into the region during the 7-day forecast period.
Temperatures are expected to begin dropping quickly Friday night,
which means that whatever precip is moving across the region could
change over to snow by Saturday morning, before exiting east of the
state. Right now the QPF is quite low, and therefore the snow
accumulations are also quite low. Not to mention the very warm
daytime temps on Friday, so it may take the ground a couple hours
longer to drop below freezing compared to the air temperature, and
snow may be mixed with rain during the onset. All this to say, don't
expect much impact with this snow. Generally 0.1 to 0.4 inches
across the CWA thus far - and that's barring no changes to the
models (which based on everything mentioned above, expect there to
be some changes). It's also occurring heading into a weekend, which
will also help to reduce any impacts.

Once this system exits east, strong surface high pressure will take
hold for the rest of Saturday and into Sunday, coupled with ridging
aloft. This will remain the driving force and will keep us dry
through the end of the forecast period. The surface high will
actually shift just east of the state by late Sunday, and cause
warmer SW return flow to take hold, leading to a warming trend in
temperatures once more from Sunday through Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
ISSUED AT 1225 AM EST WED FEB 8 2023

The TAF sites will experience periods of MVFR conditions tonight,
as a cold front moves slowly through the area. Low clouds and
isolated to scattered rain showers will accompany the front, and
will account for the MVFR conditions. Winds should remain
generally light and variable through out the period. Once the
front has moved through, CIGs should raise to VFR levels, but BKN
to OVC skies will persist.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...BATZ
LONG TERM...JMW
AVIATION...AR
Hazardous weather outlook, Feb 7, 3:05 PM EST, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
305 PM EST Tue Feb 7 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-082015-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
305 PM EST Tue Feb 7 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Brisk southwesterly winds will develop on Thursday, with a
possibility of gusts around 40 mph.

There is the potential for snow late Friday night into Saturday, but
any accumulation looks like it would be very light.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JMW/BATZ

Nearby

Wind Advisories in Kentucky, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.